Help for low energy level?
Take This Life  

Go Back   Take This Life > Challenges > Treatment > Prescription Medication


Help for low energy level?

This is a discussion on Help for low energy level? within the Prescription Medication forums, part of the Treatment category; So after not seeing my psychiatrist for almost 3 months and quitting Wellbutrin cold-turkey last month due to financial reasons ...

join us
Reply
 
LinkBack Thread Tools
Old 02-16-11, 12:13 AM   #1
Junior Member
 
Join Date: Dec 2010
Posts: 71
My Mood:
Default Help for low energy level?

So after not seeing my psychiatrist for almost 3 months and quitting Wellbutrin cold-turkey last month due to financial reasons I finally managed to get enough money for a follow-up appointment later this week. Wellbutrin didn't do anything for me whatsoever so I'll ask him to try something new. I'm somewhat worried about what effect other ADs may have on my energy level though... Even Wellbutrin, which is supposed to be somewhat stimulating, ended up making me feel even more exhausted. I'd just get a jittery overly-caffeinated feeling but was still unable to get out of bed at a reasonable time and would crash on my couch as soon as I got home.

My low energy level is seriously interfering with work and life in general so I definitely need something to keep me going. Given the choice I'd ask for Adderall but he seems very reluctant to prescribe anything that has any abuse potential, he wouldn't even give me Ambien for my sleep even though that's the only drug that's really worked for me. Is there anything else that I could ask for that will help me with my energy level? I don't expect miracles but I want to be able to get a full day of work in without spacing out half the day and find the energy to crawl out of bed before 4PM on weekends.
sabotaged is offline   Reply With Quote
Old 02-16-11, 08:34 PM   #2
New Member
 
Booey's Avatar
 
Join Date: Jan 2011
Location: USA
Posts: 21
Default Sleep disorder

If you're that exhausted, you may be suffering from a sleep disorder like apnea or restless legs (more accurately: periodic limb movement disorder). The sleep disorder could be causing depression-like symptoms, or you could also have depression. Ask your doctor about this possibility. If he agrees, a sleep study may be in order.
Booey is offline   Reply With Quote
Old 02-17-11, 03:53 AM   #3
Member
 
DoubleRainbow's Avatar
 
Join Date: Oct 2010
Location: Ontario
Posts: 828
My Mood:
Default

You should go see a doctor. Get your blood checked, and a physical, make sure you are good. It might be a physical thing, like booey suggested.
__________________
It's a double rainbow!
What does it MEAN!?!


School teaches knowledge of the ruling class, Life teaches Knowledge of Self.
DoubleRainbow is offline   Reply With Quote
Old 02-17-11, 05:34 AM   #4
Junior Member
 
Join Date: Feb 2011
Location: Northwest UK
Posts: 70
My Mood:
Default

Deffo see your doctor about this, first and foremost, I'd say.

When I had generally no energy, it helped me to cut the crap out of my diet (although not suggesting you eat crap, but if you do this may help), like chocolate, crisps, basically cut out most sugary, fatty foods and replaced them with healthier options, like the obvious fruit and veg. I felt better within a couple of weeks and certainly noticed a fair improvement. Also, vitamin supplements helped.
Eating healthier, getting a good sleeping pattern and drinking more water helped. Maybe drink coffee during the day or morning but not too late at night.
__________________
- You were only given this life because you are strong enough to live it -
Spaggy is offline   Reply With Quote
Old 02-17-11, 11:13 PM   #5
Junior Member
 
Join Date: Mar 2010
Posts: 57
My Mood:
Default

I've tried several antidepressants and fatigue has been the biggest side effect. I'm on fluoxetine now and still get sleepy every afternoon. It isn't as bad as with other meds. Maybe try some different meds.
rkb0305 is offline   Reply With Quote
Old 02-18-11, 03:53 AM   #6
Junior Member
 
Join Date: Dec 2010
Posts: 71
My Mood:
Default

Thanks everybody. I did see my pdoc today and am not too happy right now... I told him about my energy and motivation issues and this time he put me on 15mg Mirtazapine and 2x 10mg Buspirone HCL. From everything I read so far this will make me even more tired and even worse, may increase food cravings and sex drive. 3 effects I definitely don't want or need! I asked him if there's anything that can help me with my energy level but he doesn't seem comfortable giving me anything for that, he's just SO convinced that I have a substance abuse problem!

I am kind of annoyed with that, yeah I drink a bit more than I should but it's not like I get hammered every night yet to him everything more than 1 or 2 drinks a week seems to be excessive... I don't know anyone my age who drinks that little! The one thing my experience with him has taught me is that if I ever switch to someone else I better say I don't drink at all and deny that I ever overdosed on anything. Seriously though, I feel it would be better to give me something that may have some risks in his view and resolves my issues than always trying to stay on the safe side and make my situation worse :-( Great, I'm safe and less productive, let's make my life completely pointless. I just don't get the issue with drugs that have abuse potential, even if I did abuse them, I'd rather be a functional addict than an unproductive zombie! Sorry, I know I'm ranting...
sabotaged is offline   Reply With Quote
Old 02-18-11, 02:33 PM   #7
Member
 
DoubleRainbow's Avatar
 
Join Date: Oct 2010
Location: Ontario
Posts: 828
My Mood:
Default

Sabotaged, drinking alcohol is probably a contributing factor to your fatigue. When you drink alcohol while taking meds, it intensifies such side effects.
And I'm sorry to hear that your not happy about your pdoc today. If you dont think those meds will help, or make it worse, dont fill in the prescription.
__________________
It's a double rainbow!
What does it MEAN!?!


School teaches knowledge of the ruling class, Life teaches Knowledge of Self.
DoubleRainbow is offline   Reply With Quote
Old 02-18-11, 04:50 PM   #8
Junior Member
 
Join Date: Dec 2010
Posts: 71
My Mood:
Default

Quote:
Originally Posted by DoubleRainbow View Post
Sabotaged, drinking alcohol is probably a contributing factor to your fatigue. When you drink alcohol while taking meds, it intensifies such side effects.
And I'm sorry to hear that your not happy about your pdoc today. If you dont think those meds will help, or make it worse, dont fill in the prescription.
I didn't drink at all for about 3 years and wasn't on meds during that time and still I was constantly fatigued so I don't think that's it. I'll give the meds a try, I'm worried about the side effects but obviously there's a chance they won't affect me or only minimally so I think I owe that to myself. I just get frustrated with my pdoc sometimes, he listens well and remembers stuff I told him months ago but he just doesn't seem to trust me and at times I wonder if he thinks I'm just seeking drugs. I'll admit there are certain things I'd like to try that he probably wouldn't agree with but the fact that I'm still seeing him should tell him that I am truly making an effort. If drugs were all I wanted I'd just visit a doctor who'll prescribe anything, it's not like they're hard to find by doing some online research. I do want to get better and know that if got my hands on whatever I wanted it probably wouldn't end well. Why does it have to be so frustrating and expensive to find something that works?
sabotaged is offline   Reply With Quote
Old 02-21-11, 05:48 PM   #9
Junior Member
 
Join Date: Dec 2010
Posts: 71
My Mood:
Default

Well, I finally took my first dose last night but don't think I'll bother with this treatment, I felt so tired today that I ended up sleeping most of the day. Don't think I could handle that on a workday and driving this drowsy could put me at risk of getting a DUI. Public transportation is not an option where I live and if I get a DUI or lose my job I get deported so being depressed seems like the better option, I'll be unhappy but at least I'll have a job and freedom. Guess I'm just meant to feel this way :-(
sabotaged is offline   Reply With Quote
Old 03-09-11, 09:35 PM   #10
TTL Gold Member
 
Blue Girl's Avatar
 
Join Date: Jan 2008
Posts: 13,647
Default

sabotaged, how are u doing with this?
i have fatigue issues as well, don't know what would help, either.
driving is always an issue when i start a new med or do a med switch. i try to start or change when i know i won't need to drive, like after getting home on friday. then i have a little time to see how i feel. sometimes side effects go away after awhile. do u think u could possibly carpool with someone at work for a bit, until u see how the meds effect u?
i hope things work out.
__________________
trying to believe in the power of soap
Blue Girl is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -5. The time now is 04:39 PM.


Powered by vBulletin® Version 3.8.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO 3.3.2
Shoutbox provided by vBShout v6.2.1 (Lite) - vBulletin Mods & Addons Copyright © 2014 DragonByte Technologies Ltd. Runs best on HiVelocity Hosting.